Drought, Jones
- When
- April 25, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
By the last week of April, dry conditions persisted and the area categorized by severe drought was expanded. This new area moved further south and reached down to Highway 84.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
By the last week of April, dry conditions persisted and the area categorized by severe drought was expanded. This new area moved further south and reached down to Highway 84. It was also expanded westward, generally to the Mississippi River, but excluded the Mississippi Delta land. During these last few days of April, rainfall deficits were now running between 10 and 14 inches below normal. Again, areas across Eastern Mississippi remained the driest.|Even as the drought conditions were classified as severe, area farmers were not suffering and were only experiencing small impacts of the dry weather. This is mainly due to the fact that the soil still had a little moisture left from the winter rains and during the second half of April, a few days did receive some small amounts of rain, which at least introduced some moisture to the very top of the soil.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 24, 8:58 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 958 PM CDT TUE APR 24 2007 .DISCUSSION...NO CHANGES MADE TO FORECAST THIS EVENING. && .PREV DISCUSSION...300 PM CDT TUE APR 24 2007 (TONIGHT THROUGH WEDNESDAY NIGHT) LATEST SATELLITE IMAGERY SHOWED THE REGION UNDER THE CONTINUED INFLUENCE OF A MID TO UPPER LEVEL GULF RIDGE. A LONG FETCH OF MOISTURE ON VAPOR WAS COMING IN FROM THE SOUTHWEST ACROSS OLD MEXICO SOUTHERN PLAINS TOWARD THE REGION. THE STORM SYSTEM WAS CENTERED OVER EASTERN COLORADO...PUSHING INTO THE PLAINS. SURFACE HIGH PRESSURE TO THE EAST AND LOW PRESSURE TO THE WEST WAS HELPING TO GENERATE SOME MID TO HIGH LEVEL CLOUDS ACROSS THE REGION THIS AFTERNOON WITH DEWPOINTS IN THE 60S. EXPECT CLOUDS TO CONTINUE TO CROSS THE REGION AT THE 325 TO NEAR 335K LEVELS THIS EVENING. AREA RADARS WERE PICKING UP VERY LITTLE IN THE WAY OF RAINFALL ACROSS THE ARKLAMISS AS MOST OF THE ENERGY WAS CONCENTRATED WEST OF THE REGION. MODELS HAVE CONTINUED TO RECOGNIZE THE INCREASE IN LOW LEVEL MOISTURE COMING FROM THE GULF...WITH THE STRONG UPPER DISTURBANCE MOVING INTO THE PLAINS. FOR TONIGHT EXPECT MOSTLY DRY CONDITIONS WITH A LIMITED CHANCE OF RAIN FOR MAINLY THE WEST AND NORTHWEST AS THE MAIN FOCUS WILL STAY IN THE PLAINS. THIS WILL CONTINUE THROUGH WEDNESDAY MORNING. IT SEEMS THAT THE MODEL POPS FOR THE SHORT TERM SEEMED TO BE A LITTLE MORE REASONABLE. IT GENERATES HIGH POPS FOR LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...WHEN THE HEART OF THE SYSTEM PUSHES THROUGH THE REGION. UPPER LEVEL RIDGING WILL BUILD NORTH INTO THE GULF COASTAL REGION AND THIS WILL PROVIDE THERMAL CAPPING TO AT LEAST IN SOUTHEAST ZONES THROUGH WEDNESDAY AFTERNOON. THE MODELS CONTINUE TO REACT TO THE HIGH GULF MOISTURE THAT IS IN PLACE. MODEL HPC QPF SHOWS A BASIN AMOUNT OF A HALF TO AROUND ONE INCH WITH THIS SYSTEM. FOR TONIGHT...STRONG UPPER DISTURBANCE OVER THE PLAINS WILL BE THE OF THE PRIMARY FOCUS...WHICH WILL KEEP OUR AREA MOSTLY DRY FOR TONIGHT. THE UPPER RIDGE WILL CIRCULATE DRYER AIR INTO THE REGION ...WHICH WILL LIMIT SHOWER POTENTIAL FOR MOST OF THE REGION. LOWS TONIGHT WILL RANGE FROM THE LOWER TO MIDDLE 60S. ONCE AGAIN WITH THE GOOD LOW LEVEL MOISTURE WE WILL GET ANOTHER ROUND OF LOW CLOUDS AND PATCHY FOG. WILL KEEP THE PATCHY FOG IN THE GRIDS FOR THE SOUTH AFTER MIDNIGHT. FOR WEDNESDAY INTO WEDNESDAY NIGHT...THE STRONG UPPER DISTURBANCE WILL MOVE CLOSE ENOUGH TO THE LOWER MISSISSIPPI VALLEY DURING THE AFTERNOON TO HELP TO DEVELOP SHOWERS AND THUNDERSTORMS ACROSS....MAINLY THE WEST HALF OF THE REGION. HAVE A FEW CONCERNS ABOUT THE TYPE OF AIRMASS AND INSTABILITY THAT WILL BE STANDING BY WHEN THIS SYSTEM PUSHES TOWARD THE REGION. SURFACE INSTABILITY DOES NOT LOOK VERY IMPRESSIVE ON THE MODELS...THE RIDGE WILL CAP THE SOUTHEAST UNTIL THE LATE AFTERNOON HOURS OR EARLY EVENING. HOWEVER SOME OF THE PROS TO POSSIBLE SEVERE WEATHER IS THAT THE AMOUNT OF SHEAR...THE AMPLITUDE OF THE NEGATIVELY TILTED SYSTEM AND SOME JET DYNAMICS WILL HELP TO AID THE POTENTIAL FOR SOME SEVERE STORMS DURING THE LATE AFTERNOON INTO THE OVERNIGHT HOURS OF THE PERIOD. THE MAIN CONCERNS WITH THE SEVERE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE SYSTEM WILL COME ACROSS THE WEST DURING THE LATE AFTERNOON AND WILL BE ALONG AND EAST OF INTERSTATE 55 DURING THE EVENING. WILL KEEP THE SAME GENERAL WORDING ON THE HWO FOR THIS SYSTEM. WILL KEEP THE BEST POPS FOR WEDNESDAY NIGHT. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO CURRENT FORECAST WITH HIGHS FROM THE MIDDLE 70S NORTHWEST TO THE MIDDLE 80S SOUTHEAST FOR WEDNESDAY. LOWS FOR WEDNESDAY NIGHT WILL RANGE FROM THE UPPER 50S WEST TO THE LOWER 60S EAST./17/ .LONG TERM...MAINLY QUIET FCST IN THE EXTENDED. GFS DOES CONTINUE TO SHOW A WEAK DISTURBANCE MOVING THROUGH SAT WHICH COULD BRING SOME SHRA TO THE AREA. THERE ARE SOME DIFFERENCES WITH THE LATEST GFS BEGIN BOTH FASTER AND WEAKER WITH THIS FEATURE. DUE TO THAT IT IS SHOWING LESS PRECIP THAN BEFORE. OTHER THAN THE SUBTLE DIFFERENCES IN THE SAT FEATURE THE FCST REMAINS UNCHANGED. HIGH PRESSURE WILL BUILD AT THE SFC THU AND FRI AS THE UPPER FLOW FLATTENS JUST BEFORE THE SAT DISTURBANCE. AFTER THAT THE UPPER RIDGE WILL BEGIN TO BUILD IN FORCE...RESULTING IN A WARM AND DRY FCST SETTING UP. SINCE THERE IS LITTLE IF ANY CHANGE TO THE FCST THE PREVIOUS LONG TERM DISCUSSION WILL BE APPENDED TO THIS. /CAB/ MID AND UPPER LEVEL RIDGING STARTS BUILDING FROM SW CONUS ACROSS THE SRN PLAINS FRIDAY. LATEST FEW RUNS OF GFS NOW HINTING THAT A MINOR TROUGH COULD DELAY THE RIDGE FROM REACHING THE SERN CONUS UNTIL SUNDAY NIGHT. A MID LEVEL COLD POOL OF -16C AT 500MB SWINGS FROM THE OZARKS ACROSS THE TN VALLEY SATURDAY NIGHT BRINGING AT LEAST SOME RISK FOR SHOWERS/ISOLATED STORMS TO OUR REGION. WILL PLAY DOWN THIS FEATURE FOR NOW KEEPING SMALL POPS IN ZONE PACKAGE. THEN BY MONDAY... THE RIDGE TAKES CONTROL AND CONTINUES INTO THE FIRST HALF OF NEXT WEEK. MEANWHILE...WEAK SURFACE HIGH OF 1021MB SETS UP NEAR THE ARKLATEX SUNDAY AND STILL IS POSITIONED OVER NW FL COAST MONDAY AND TUESDAY. HAVE STAYED CLOSE TO MEX MOS IN MOST CASES EXCEPT TO RAISE HIGH TEMPERATURES ON A FEW DAYS WHERE A MORE RAPID WARMUP LIKELY DUE TO INCREASED SUNSHINE. NET RESULTS ARE FOLLOWING BRIEF COOL DOWNS ON THURSDAY AND SATURDAY...EXPECT DRY CONDITIONS AND NEAR CLIMATOLOGY TEMPERATURE REGIME SUNDAY THROUGH NEXT TUESDAY PERIOD. /40/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT TUE APR 24 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251946- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 246 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA BY LATE WEDNESDAY AFTERNOON...GENERALLY WEST OF THE MISSISSIPPI RIVER. STRONG THUNDERSTORMS WILL BE POSSIBLE TO JUST EAST OF THE RIVER. THE STORMS WILL RESULT FROM A POTENT UPPER LEVEL SYSTEM AND SURFACE LOW IMPACTING THE REGION. THIS SYSTEM WILL HAVE PLENTY OF MOISTURE AND ADEQUATE LEVELS OF WIND SHEAR ALONG WITH ENOUGH INSTABILITY TO SUPPORT THE RISK FOR ISOLATED SEVERE STORMS. THE PRIMARY RISK WITH THE SEVERE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. RESIDENTS WEST OF THE MISSISSIPPI RIVER ARE URGE TO KEEP UP WITH WEATHER UPDATES ON THIS STORM SYSTEM FOR WEDNESDAY AFTERNOON. ...NON PRECIPITATION... PATCHY FOG WILL REDUCE VISIBILITIES BELOW ONE MILE AT TIMES EARLY WEDNESDAY MORNING ACROSS PORTIONS OF SOUTHERN MISSISSIPPI. THIS WILL OCCUR MAINLY SOUTH OF A BROOKHAVEN TO QUITMAN LINE. ANY VISIBILITY REDUCTIONS DOWN BELOW A MILE SHOULD BE ISOLATED AND BRIEF. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... ISOLATED SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE REST OF THE REGION ON WEDNESDAY NIGHT AS THE STORM SYSTEM PUSHES TOWARD THE LOWER MISSISSIPPI VALLEY. THIS SYSTEM WILL CONTINUE TO HAVE PLENTY OF MOISTURE AND ADEQUATE LEVELS OF WIND SHEAR ALONG WITH ENOUGH INSTABILITY TO SUPPORT THE RISK FOR SEVERE STORMS. LOCATIONS MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER WILL HAVE THE GREATEST RISK FOR SEVERE WEATHER INITIALLY WEDNESDAY NIGHT INTO THE MORNING HOURS OF THURSDAY. RESIDENTS ARE URGED TO KEEP IN TOUCH WITH LATER FORECASTS CONCERNING THIS POTENT SPRING STORM SYSTEM. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER WEDNESDAY THROUGH WEDNESDAY NIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT TUESDAY NIGHT MAY 1ST. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
34 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23452, 23453, 23454, 23455, 23456, 23457, 23458, 23459, 23460, 23461, 23462, 23463, 23464, 23465, 23466, 23467, 23468, 23469, 23470, 23471, 23472, 23473, 23474, 23475, 23476, 23477, 23478, 23479, 23480, 23481, 23482, 23483, 23484, 23485.